Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Moaning Groaning Is this a symptom of Parkinsons? and is there medication for it?


  • Please log in to reply
4 replies to this topic

#1 parkinsoncaregiver

parkinsoncaregiver

    Newbie

  • Members
  • Pip
  • 0 posts

Posted 16 August 2012 - 12:01 AM

Lately My Mom has been moaning groaning on a nearly constant basis. Over a year ago she was diagnosed with Parkinson's but so far I havent found anything that mentions moaning and groaning as one of the symptoms; but I did see something on PSP which suggested that it was a symptom of that... I'm really trying to find out
which it is and what medications are available to if not stop it at least lessen the duration and intensity of moaning & groaning - thx

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,640 posts
  • LocationUniversity of Florida

Posted 16 August 2012 - 02:29 PM

Moaning and groaning particularly one year into a diagnosis of PD would be highly unusual. It may be worth getting a second opinion with a neurologist including a complete examination.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#3 miracleseeker

miracleseeker

    Advanced Member

  • Members
  • PipPipPip
  • 940 posts

Posted 16 August 2012 - 11:12 PM

How about that? My mom isn't the only one. I thought it was from crushing her medications and resulting in too much too soon in her systerm. She's in la la land for about an hour after she takes them and before she finally falls asleep.

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,640 posts
  • LocationUniversity of Florida

Posted 17 August 2012 - 06:06 AM

There are folks I have seen with PD, and with PD dementia where the medication dose of sinemet and possibly agonists is too high per dose-- and this results in sleepiness and lethargy. Sometimes when people are lethargic, they may moan. I would throw this out as a possibility, though not being there in person I would say there are a lot of issues that could result in moaning.

I hope this gets sorted out. Keep us posted.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#5 miracleseeker

miracleseeker

    Advanced Member

  • Members
  • PipPipPip
  • 940 posts

Posted 17 August 2012 - 08:35 AM

Believe it or not but my mom does the same with half a 25/100 Sinemet and that's swalllowed whole. It's like she's TOO relaxed and is floating in her mind if this makes any sense.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users